Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 191, NWS Lubbock, TX

September 22, 2001Childress County, Cottle County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 22, 2001, 5:06 PM CDT for Childress County, Cottle County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 22, 2001, 5:06 PM CDT (22:06 UTC)
Expired
Sep 22, 2001, 5:45 PM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Childress County, TX, Cottle County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS54 KLUB 222206
SVRLBB
TXC075-101-222245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT SAT SEP 22 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COTTLE COUNTY IN NORTHWEST TEXAS
  SOUTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 545 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES OR
  LARGER 7 MILES SOUTHWEST OF KIRKLAND...OR ABOUT 8 MILES SOUTHEAST
  OF CHILDRESS...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  KIRKLAND...CHILDRESS

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.


LAT...LON 3422 10032 3421 10008 3447 10002 3450 10022

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:20 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 22, 3:20 PM CDT, 1 hour 46 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT SAT SEP 22 2001

THUNDERSTORMS HAVE FORMED IN OUR EASTERN CWFA THIS AFTERNOON IN
RESPONSE TO LOW LEVEL MOISTURE CONVERGENCE AND SUPPORTED ALOFT BY
THE MESOSCALE CONVECTIVE VORTICITY CENTER JUST SOUTH OF LBB.
MEANWHILE THUNDERSTORMS HAVE FORMED ALONG THE MOUNTAINS OF NEW
MEXICO...AGAIN AIDED ALOFT BY VORTMAX EVIDENT IN WATER VAPOR IMAGERY
MOVING SOUTHEAST THROUGH NEW MEXCIO.  IF SUFFICIENT COLD POOL FROM
THE NEW MEXICO STORMS CAN SUSTAIN EASTWARD PROPOGATION THEN THESE
MAY MOVE INTO OUR WESTERN COUNTIES LATER TONIGHT. WATER VAPOR LOOPS
REVEAL LARGE SCALE AMPLIFICATION WITH RIDGE BUILDING ALONG THE WEST
COAST AND STRONG SHORTWAVE TROF DIVING SOUTHEAST THROUGH THE
NORTHERN PLAINS. ASSOCIATED COLD FRONT WITH THIS UPPER TROF IS
EXPECTED TO MOVE THROUGH THE SOUTH PLAINS/ROLLING PLAINS SUNDAY
MORNING WITH SURFACE RIDGING AND DRIER AIR IN ITS WAKE. PRE-FRONTAL
TROF SHOULD MOVE THROUGH LATE TONIGHT.  LOW LEVEL CONVERGENCE AND
INDICATION OF SOME FRONTOGENETICAL FORCING MAY BE SUFFICIENT TO
GENERATE THUNDERSTORMS LATER TONIGHT LINGERING INTO SUNDAY MORNING.
AFTER THAT DRIER AIR EXPECTED TO DOMINATE FOR THE REST OF NEXT WEEK.

FRIONA/TULIA       58 74 50 72  4200
LUBBOCK/BROWNFIELD 61 77 50 73  4200
CHILDRESS          63 74 50 73  3200
ASPERMONT          65 77 53 73  4200

.LUB...NONE.
02

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 5:31 PM CDTFlash Flood WarningLUBChildress, Cottle119 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.